Alert archive / Kansas / River Flood Warnings in 2008
River Flood Warning 4, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Apr 23, 2008, 7:52 PM CDT for Chase County, Kansas. It took effect at Apr 23, 2008, 11:24 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2008, 7:52 PM CDT (00:52 UTC)
- In effect from
- Apr 23, 2008, 11:24 PM CDT
- Expired
- Apr 24, 2008, 9:40 AM CDT
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Chase County, KS
The radar
The Topeka radar (KTWX), 83 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cottonwood River at Cottonwood Falls (CTWK1).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KICT 240052
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
752 PM CDT WED APR 23 2008
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
COTTONWOOD RIVER NEAR FLORENCE AFFECTING MARION COUNTY.
COTTONWOOD RIVER AT COTTONWOOD FALLS AFFECTING CHASE COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC115-241252-
/O.NEW.KICT.FL.W.0003.080424T1145Z-080425T2125Z/
/FLRK1.1.ER.080424T1145Z.080424T1800Z.080425T0925Z.NO/
752 PM CDT WED APR 23 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR
THE COTTONWOOD RIVER NEAR FLORENCE.
* FROM THURSDAY MORNING TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:00 PM WEDNESDAY THE STAGE WAS 9.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY THURSDAY MORNING. THE
RIVER WILL CREST NEAR 23.0 FEET BY EARLY THURSDAY AFTERNOON. THE
RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING.
* IMPACT...AT 22.0 FEET...MINOR FLOODING OF THE LEFT BANK AND ROADS
ALONG THE NORTH BANK WILL BEGIN.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT
FLORENCE 22.0 9.6 WED 07 PM 22.1 21.7 5.2
$$
KSC017-241251-
/O.NEW.KICT.FL.W.0004.080424T0424Z-080425T1525Z/
/CTWK1.1.ER.080424T0424Z.080424T1200Z.080424T2125Z.NO/
752 PM CDT WED APR 23 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR
THE COTTONWOOD RIVER AT COTTONWOOD FALLS.
* FROM THIS EVENING TO FRIDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:00 PM WEDNESDAY THE STAGE WAS 6.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY TONIGHT. THE RIVER WILL
CREST NEAR 10.0 FEET BY THURSDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY THURSDAY AFTERNOON.
* IMPACT...AT 10.0 FEET...WATER COVERS FIELDS AND SOME RURAL ROADS
ALONG THE RIVER.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT
COTTONWOOD FAL 9.0 6.5 WED 07 PM 10.0 7.1 8.3
$$
KED2 follow-up statements
000
WGUS83 KICT 240730
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
230 AM CDT THU APR 24 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
COTTONWOOD RIVER NEAR FLORENCE AFFECTING MARION COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
COTTONWOOD RIVER AT COTTONWOOD FALLS AFFECTING CHASE COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES...ESPECIALLY AT NIGHT
KSC115-240800-
/O.CAN.KICT.FL.W.0003.000000T0000Z-080425T2125Z/
/FLRK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
230 AM CDT THU APR 24 2008
THE FLOOD WARNING IS CANCELLED FOR
THE COTTONWOOD RIVER NEAR FLORENCE.
* AT 2:00 AM THURSDAY THE STAGE WAS 18.1 FEET.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 20.5 FEET THIS
MORNING.
* IMPACT...AT 22.0 FEET...MINOR FLOODING OF THE LEFT BANK AND ROADS
ALONG THE NORTH BANK BEGINS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME FRI SAT SUN
COTTONWOOD RIVER
FLORENCE 22.0 18.1 THU 2 AM 11.3 4.2 3.6
$$
KSC017-241930-
/O.EXT.KICT.FL.W.0004.000000T0000Z-080425T0600Z/
/CTWK1.1.ER.080424T1200Z.080424T1200Z.080424T1200Z.NO/
230 AM CDT THU APR 24 2008
THE FLOOD WARNING CONTINUES FOR
THE COTTONWOOD RIVER AT COTTONWOOD FALLS.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 PM WEDNESDAY THE STAGE WAS 7.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY
THIS MORNING.
* IMPACT...AT 9.0 FEET...FLOODING OF LOW-LYING AREAS AND CROP LAND
CAN BE EXPECTED.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME FRI SAT SUN
COTTONWOOD RIVER
COTTONWOOD FALLS 9.0 7.5 WED 11 PM 5.8 5.2 3.6
$$
ES000
WGUS83 KICT 241440
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
940 AM CDT THU APR 24 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
COTTONWOOD RIVER AT COTTONWOOD FALLS AFFECTING CHASE COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC017-241510-
/O.CAN.KICT.FL.W.0004.000000T0000Z-080425T0600Z/
/CTWK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
940 AM CDT THU APR 24 2008
THE FLOOD WARNING IS CANCELLED FOR
THE COTTONWOOD RIVER AT COTTONWOOD FALLS.
* AT 8:00 AM THURSDAY THE STAGE WAS 7.5 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.5 FEET. THE
RIVER WILL CONTINUE TO FALL AND REMAIN BELOW FLOOD STAGE.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME FRI SAT SUN
COTTONWOOD RIVER
COTTONWOOD FALLS 9.0 7.5 THU 8 AM 6.0 5.8 4.9
$$
CJWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Apr 23, 3:42 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Apr 23, 3:42 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 342 PM CDT WED APR 23 2008 .DISCUSSION... FORECAST TODAY INCLUDE HEAVY RAINFALL THIS EVENING/TONIGHT AND THEN SEVERE THREAT ON THU. TONIGHT: CURRENT CONVECTION CONTINUES TO MOVE ACROSS MOST OF THE FORECAST AREA AT THIS TIME...AS LEAD SHORTWAVE IN THE MID LAYERS MOVES ACROSS THE AREA. THIS SHORTWAVE AND LOTS OF LIFT THROUGH THE LAYER HAS LEAD TO NUMEROUS SHRA/TSRA WITH A FEW MARGINAL SEVERE STORMS. SHORT TERM MODELS SUGGEST THAT CONVECTION WILL CONTINUE INTO THE EVENING HOURS AS LEAD SHORTWAVE MOVES TO THE NORTHEAST OF THE AREA...BUT ANOTHER IMPULSE IN THE TX PANHANDLE LIFTS NORTHEAST INTO CEN OK AND EVENTUALLY ACROSS SOUTHEAST KS OVERNIGHT. WITH HEAVY RAINFALL ALREADY ACROSS THE AREA AND FLASH FLOOD GUIDANCE AROUND 2 INCHES...BELIEVE THAT A FLOOD WATCH IS WARRANTED FOR THE WHOLE FORECAST AREA FOR THE OVERNIGHT HOURS. COULD SEE THE CONVECTION POSSIBLY SHIFTING A LITTLE FURTHER SOUTH AS THE OVERNIGHT PROGRESSES....SO HEAVIEST RAINFALL COULD BE EAST OF THE TURNPIKE FOR THE EARLY MORNING HOURS THU. THU: A RATHER INTERESTING SEVERE SETUP LOOKS TO BE DEVELOPING FOR LATE THU AFTERNOON INTO THU EVENING FOR AREAS WEST OF INTERSTATE 135. AIRMASS INITIALLY LOOKS CAPPED FOR A GOOD PORTION OF THE AREA UNTIL THE LATE AFTERNOON AS WARM ALOFT KEEPS CONVECTION IN CHECK...SO WILL TRIM BACK POPS FOR THE MORNING HOURS ACROSS SOUTH CENTRAL KS. BUT AFTERNOON HEATING WILL HELP DESTABILIZE THIS AREA AHEAD A DRY LINE EXPECTED TO DEVELOP JUST TO THE WEST OF THE FORECAST AREA. DEEP LAYER SHEAR OF 40-50 KTS AND FORECAST SBCAPES OF 3000-4000 J/KG SUGGEST A SEVERE THREAT WITH ANY STORM THAT CAN GET GOING LATE IN THE AFTERNOON INTO THE EVENING. DIRECTIONAL SHEAR AND FORECASTED HODOGRAPHS ALSO SUGGEST THAT SOME SUPERCELLS COULD ALSO DEVELOP. WILL ALSO HAVE TO KEEP AN EYE ON TORNADIC POTENTIAL AS WELL AS SOME PARAMETERS COMING TOGETHER FOR A SMALL TORNADO THREAT. FRI-SAT: MAIN SHORTWAVE LOOKS TO LIFT NORTHEAST ACROSS THE AREA EARLY ON FRI...WITH MAIN SURFACE TROUGH MAKING ITS WAY INTO SOUTHEASTERN KS BEFORE THE AFTERNOON HOURS. WILL HAVE TO KEEP AN EYE ON FRONTAL POSITION FOR FRI AFTERNOON...AS LOTS OF INSTABILITY WILL STILL BE AROUND JUST AHEAD OF THE BOUNDARY FOR MORE THUNDERSTORM DEVELOPMENT...BUT LOOKS LIKE SEVERE THREAT WILL MOVE EAST OF THE AREA BY THE AFTERNOON. THE REST OF THE AREA WILL SEE A RETURN TO SUNNY SKIES FOR FRI AFTERNOON INTO SAT...AS SURFACE RIDGE BUILDS INTO THE AREA FROM THE NORTH. SAT NIGHT-SUN: MODELS SEEM TO BE COMING TOGETHER ON HOW THE LAST PORTION OF SAT INTO EARLY SUN WILL EVOLVE. ECMWF IS COMING AROUND TO GFS SOLUTION OF A PIECE OF ENERGY DROPPING SOUTHEAST OUT OF THE NORTHERN ROCKIES INTO THE REGION FOR SAT NIGHT. THIS WILL PUSH A FRONTAL BOUNDARY SOUTHEAST ACROSS THE REGION FOR SAT NIGHT. FRONTOGENESIS ALONG THIS BOUNDARY INCREASES AS IT MOVES SOUTHEAST ACROSS THE REGION. SO WILL INCREASE POPS TO A SOLID CHANCE ACROSS SOUTHERN KS JUST AHEAD OF THIS BOUNDARY. PROGRESSIVE NATURE LOOKS TO MOVE THIS SYSTEM QUICKLY TO THE SOUTH AND EAST OF THE AREA EARLY ON SUNDAY...SO PLAN ON ENDING POPS ACROSS THE AREA DURING THE AFTERNOON HOURS. REST OF THE EXTENDED: THE SUN-TUE TIME FRAME LOOKS DRY ACROSS THE REGION AS NW UPPER FLOW REMAINS IN CONTROL WITH UPPER RIDGE ACROSS THE ROCKIES. WITH THIS NW FLOW...WILL SEE TEMPS A LITTLE BELOW NORMAL. WILL ALSO GO WITH LOW POPS FOR WED AS FLOW STARTS TO FLATTEN OUT. KETCHAM .AVIATION... 18Z TAFS: BIGGEST CONCERNS FOR THIS SET OF TAFS IS ONGOING AND FORECAST THUNDERSTORM ACTIVITY. TIMING OF STORMS BRINGS ACTIVITY INTO HUT AND ICT AROUND 19Z. THIS ACTIVITY SHOULD ALSO TEMPORARILY REDUCE CIGS AND VISIBILITIES. MENTIONED VICINITY THUNDER FOR SLN AND RSL AS CONFIDENCE IS NOT AS HIGH FOR THOSE SITES. ALSO TIMED ACTIVITY TO AROUND 23Z FOR CNU. ATMOSPHERE IS EXPECTED TO RECHARGE LATE THURSDAY MORNING SO ADDED SCATTERED CB DECK TO HUT/ICT. CDB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 61 80 55 70 / 70 40 40 20 HUTCHINSON 60 78 52 69 / 70 40 40 20 NEWTON 60 79 55 68 / 70 40 40 20 ELDORADO 60 80 56 69 / 80 40 40 20 WINFIELD-KWLD 61 82 57 71 / 80 40 40 20 RUSSELL 60 79 47 66 / 70 50 50 10 GREAT BEND 60 82 49 68 / 70 40 40 10 SALINA 60 79 51 67 / 70 50 50 10 MCPHERSON 59 78 53 68 / 70 50 50 20 COFFEYVILLE 61 82 60 73 / 90 40 30 30 CHANUTE 60 81 60 71 / 80 40 30 30 IOLA 59 81 60 70 / 70 40 30 30 PARSONS-KPPF 60 81 60 71 / 80 40 30 30 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY MORNING FOR KSZ032-033-047>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Apr 23, 5:05 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 505 PM CDT WED APR 23 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-241515- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 505 PM CDT WED APR 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS EVENING AND TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE AREA THIS EVENING AND TONIGHT. A FEW STRONG STORMS ARE POSSIBLE MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE FROM EUREKA TO SEDAN. THE MAIN THREATS WITH ANY STORM THIS EVENING WILL BE DIME SIZED HAIL AND 50 MPH WINDS. THE RENEWED CONVECTION OVERNIGHT COULD ALSO LEAD TO FLOODING OF LOW LYING AREAS AND CREEKS AND STREAMS. THE PROLONGED DURATION OF THE THUNDERSTORMS COULD ALSO LEAD TO RAPID RISES OF MAINSTREAM RIVERS. SEE THE LATEST FLOOD WATCH FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA THURSDAY AFTERNOON AND THURSDAY NIGHT. THE SEVERE WEATHER THREAT WILL BE HIGHLY CONTINGENT ON WHETHER THUNDERSTORMS CAN DEVELOP AS THE CAPPED ATMOSPHERE WEAKENS IN THE LATE AFTERNOON. ANY THUNDERSTORM THAT CAN DEVELOP WILL RAPIDLY BECOME SEVERE WITH LARGE HAIL UP TO GOLFBALL SIZE AND DAMAGING WINDS TO 60 MPH. UPPER LEVEL WIND PATTERNS ALSO SUGGEST THAT A FEW TORNADOES ARE ALSO POSSIBLE. THE PRIMARY AREA OF CONCERN WILL INITIALLY BE WEST OF INTERSTATE 135...BUT THE THREAT WILL SPREAD ACROSS THE ENTIRE AREA DURING THE EVENING HOURS. ISOLATED THUNDERSTORMS COULD LINGER ACROSS MAINLY SOUTHEAST KANSAS ON FRIDAY...WITH A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA AGAIN ON SUNDAY. AT THIS TIME THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL PROBABLY BE NEEDED LATE THURSDAY AFTERNOON INTO THURSDAY EVENING ACROSS THE AREA. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM
In the hours before
Local storm report, Apr 23, 5:56 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
556 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 1 WNW PARSONS 37.34N 95.28W
04/23/2008 E1.00 INCH LABETTE KS TRAINED SPOTTER
PENNY TO QUARTER SIZED HAIL WITH HEAVY RAIN
&&
JMBLocal storm report, Apr 23, 5:59 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
559 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 5 ESE HUMBOLDT 37.79N 95.36W
04/23/2008 E0.25 INCH ALLEN KS TRAINED SPOTTER
JUST STARTED TO HAIL AND CURRENTLY GETTING PEA SIZED
HAIL.
&&
JMBLocal storm report, Apr 23, 6:12 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
612 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL ENE DENNIS 37.35N 95.41W
04/23/2008 E1.75 INCH LABETTE KS TRAINED SPOTTER
DIME TO GOLFBALL SIZED HAIL NEAR DENNIS
&&
JMBSpecial weather statement, Apr 23, 6:15 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 615 PM CDT WED APR 23 2008 KSZ072-232345- ALLEN- 615 PM CDT WED APR 23 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ALLEN COUNTY... AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LA HARPE...OR 7 MILES SOUTHEAST OF IOLA... AND MOVING NORTHEAST AT 23 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Local storm report, Apr 23, 6:19 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
619 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HEAVY RAIN HILLSBORO 38.35N 97.20W
04/23/2008 M5.36 INCH MARION KS TRAINED SPOTTER
FLOODING ACROSS THE AREA.
&&
KEDSpecial weather statement, Apr 23, 6:32 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 632 PM CDT WED APR 23 2008 KSZ095-096-240000- NEOSHO-WILSON- 632 PM CDT WED APR 23 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NEOSHO AND WILSON COUNTIES... AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF THAYER...OR 13 MILES WEST OF PARSONS...AND MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. ES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:42 PM CDT | Areal Flood Warning | ICT | Chase, Marion | 14 hr |
| Apr 23, 7:52 PM CDT | River Flood Warning | ICT | Marion | 7 hr |
| Apr 24, 12:14 AM CDT | River Flood Warning | ICT | Saline | 7 hr |
| Apr 24, 1:33 AM CDT | Areal Flood Warning | ICT | Labette, Montgomery, Neosho | 6 hr |
| Apr 24, 9:16 AM CDT | River Flood Warning | ICT | Chase, Lyon | 6 hr |
Nearby
River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.